Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy
May 12, 2006

Hello, I am a 43 woman, hiv + since 1988, on treatment since 1996. My general health status has been always very good. But lipodistrophy (legs and bottom skinniness) is worse each year. When I ask my doctor, the only solution he gives me is taking no medication for 2-3 months. I am not sure this has had any effect. Can you please tell me if there are any other alternatives now? Thank you very much,

Response from Dr. Henry

I am not sure that stopping HIV medicatios will improve fat loss problems over 1-6 month period. I would also be concerned that a treatment interruption could adversely impact your general and HIV health status. Uridine supplements (NucleoMax) and some anti-diabetic drugs are being studied for possible benefit for reversing fat loss. The ACTG is studying uridine in a much anticipated study. Switching off possibly offending meds (particularly AZT or D4T) is often helpful. KH



Previous
Sustiva/Combivir/ED
Next
will this help?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement